MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. DEXTRUS SEAL CAP ASSEMBLY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. DEXTRUS SEAL CAP ASSEMBLY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number HAP02
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Only event year known: 2018.Batch # unk.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the procedure converted to an open procedure? what part of the device had the hole? was it the blue iris seal that screws down around the surgeon¿s hand? was it the white part of the device that goes into the patient¿s body? did any piece of the device fall into the patient? if yes, how was the piece retrieved from the patient?.
 
Event or Problem Description
It was reported that during a lower anterior bowel resection, while the surgeon was using device, he noticed gas leaking and realized there was a small hole in the device.There were no patient consequences, procedure was completed open.
 
Additional Manufacturer Narrative
Batch # p91w5r.Device analysis: the analysis results found that the hap02 device was received with the iris seal torn.However, it could not be determined what may have caused this condition.No conclusion could be reached as to what may have caused the reported incident.The reported complaint was confirmed.The batch history record was reviewed and identified a holes or tears defect related to the reported incident were found.When this occurs, our quality system documents the necessary actions to ensure final product quality.The final quality release criteria were met before this batch was released for distribution.In addition, no protocols or ncr related to the complaint, were found during the manufacturing process.
 
Additional Manufacturer Narrative
(b)(4).Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event, and is being considered not reportable.Additional information: the surgeon normally uses a wound retractor device, so he tried this device, when it seemed to leak air, he continued the way he usually does with an open wound retractor.I noticed the hole on the blue iris seal, the one the tightens around the surgeons hand.There was no piece missing from the blue section, just a small hole that i suspect was caused by the surgeon or scrub sister while assembling.

Brand Name
DEXTRUS SEAL CAP ASSEMBLY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7647604
Report Number3005075853-2018-11018
Device Sequence Number1651822
Product Code GCJ
UDI-Device Identifier20705036002052
UDI-Public20705036002052
Combination Product (Y/N)N
PMA/510(K) Number
K070198
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberHAP02
Device Lot NumberP92F37
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/17/2018
07/17/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/30/2018
08/30/2018
Patient Sequence Number1